How to Know When an Adderall User Needs Emergency Help

How to Know When an Adderall User Needs Emergency Help

Adderall is a prescription medication used to help patients suffering from attention-deficit hyperactivity disorder (ADHD) and narcolepsy. It has enhances the performance and focus of ADHD patients, and it improves the irregular sleep patterns of those with sleeping disorders. But Adderall is also a highly addictive drug. Because it improves the functions of the brain, it is easy for a user to believe her need for the substance is greater than it actually is. This can lead to improper use of the medication, including increasing the dosage and taking the drug more frequently than prescribed.

Many people obtain the drug illegally, through friends who have the prescription or via the internet. One reason for this is that it enhances academic performance, so as a result many college students illegally obtain and use the drug. Because the side effects of Adderall addiction can be very drastic, it is important that you are able to recognize the signs of drug abuse.

Signs of Adderall Addiction

The following are several clear signs that a user might be addicted to Adderall:

  • Users develop a tolerance to the drug where they must take more and more of the drug to achieve the same effects
  • Addicts will become dependent on the drug to cope with normal situations so that it seems to impossible to discontinue use
  • They may take the drug in an non-prescribed such as by snorting, smoking or injecting the drug to allow it take effect faster
  • Addicts prioritize access to Adderall above all else, including family, friends and work
  • Users may steal and turn to other illegal means to obtain the drug
  • Addicts will continue using despite negative consequences and side effects

If you recognize any of these signs in yourself or a loved one, addiction may be the cause.

Consequences of Adderall Abuse

If Adderall addiction continues for some time, the consequences can be quite serious. In the short term, Adderall can cause a crash after its effects wear off that can lead a user to become depressed, exhausted and irritated. But continued use can lead to hostility, paranoia, anxiety and manic symptoms. Besides mental symptoms, patients can also experience dramatic, unhealthy weight loss, and potentially dangerous increases in heart rate, body temperature and blood pressure.

Long-term consequences of Adderall abuse not only include the likelihood to develop other addictions, but can also encourage other psychological problems, including prolonged paranoia and schizophrenia.

Adderall Addiction Help

Because the consequences of Adderall abuse are severe, it is imperative that addicts receive help immediately. Call our toll-free helpline, where our counselors are standing by 24 hours a day. We can help you quit if you reach out for help.

PrintFriendly and PDF